Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 29, 2015, 10:47 PM CDT for DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 10:47 PM CDT (03:47 UTC)
- Expired
- Jun 29, 2015, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:20 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 29, 9:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 920 PM CDT MON JUN 29 2015 .UPDATE... AT MID EVENING...CLUSTERS OF THUNDERSTORMS CONTINUED OVER BENTON/CARROLL COUNTIES IN THE NORTHEASTERN CWA...AND FROM THE MEMPHIS METRO AREA TO ALCORN COUNTY MS. SOME OF THESE STORMS HAVE PRODUCED HAIL AND VERY HEAVY RAIN. LOW-LEVEL CONVERGENCE ALONG A WEAK FRONT AND A SHORTWAVE ROTATING AROUND THE LARGE-SCALE UPPER TROUGH OVER THE GREAT LAKES REGION HELPED INITIATE AND SUSTAIN THE STORMS. EVEN WITH LOSS OF AFTERNOON HEATING...NAM AND HRRR GUIDANCE SUGGEST AT LEAST SCATTERED STORMS WILL CONTINUE THROUGH THE NIGHT. WILL ADJUST POPS/QPF/SKY GRIDS TO BETTER MATCH CURRENT TRENDS. QUICK LOOK AT EARLY 00Z GUIDANCE CONTINUES TO SUGGEST UNSETTLED PATTERN THROUGH THE WEEK...WITH WED/THU AS POTENTIALLY THE MOST WIDESPREAD PRECIP. GW && .PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 29 2015/ SYNOPSIS... DURING THE MID-AFTERNOON PLEASANT SUMMER WEATHER WITH READINGS GENERALLY IN THE MIDDLE 80S TO NEAR 90...A LITTLE COOLER NEAR THE TENNESSEE RIVER. LINE OF TOWERING CUMULUS HAS DEVELOPED ALONG THE WEAK SURFACE FRONT ENTERING THE NORTHERN PORTION OF THE FORECAST AREA. ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THIS FRONT AS THE AFTERNOON WEARS ON. SHORT TERM....SHORT TERM...(TONIGHT THROUGH FRIDAY) MODELS SHOWING A DISTURBANCE IN NORTHWEST FLOW WITH A 100+ KT JET AT 250 MB LOCATED IN THE UPPER MIDWEST. THIS ENERGY INTERACTS WITH A WEAK SURFACE FRONT SAGGING INTO THE REGION THIS AFTERNOON. MODELS INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG THE FRONT. TONIGHT MODELS STILL SHOW CONVECTIVE ACTIVITY ALONG DYING SURFACE FRONT...MAINLY ACROSS NORTH MISSISSIPPI. AFTER ANY OVERNIGHT CONVECTION MOVES SOUTH OF THE AREA TUESDAY MORNING...DIURNAL FORCING MAY CAUSE ISOLATED THUNDERSTORMS TUESDAY/TUESDAY EVENING...BEFORE A BETTER CHANCE FOR RAINFALL BEGINS ON WEDNESDAY WITH SHORTWAVE ENERGY DIVING SOUTH DEVELOPING A SURFACE LOW ACROSS THE MIDDLE OF THE COUNTRY. THIS SYSTEM PROVIDES THE FOCUS FOR THUNDERSTORMS BEGINNING WEDNESDAY AFTERNOON INTO THURSDAY. AS THE MID-WEAK SYSTEM SLIPS FARTHER EAST THE FRONT WOBBLES ACROSS OUR REGION LATE IN THE WEEK. THIS WILL FOCUS CLOUDS AND THE CHANCE FOR CONVECTION ACROSS OUR AREA. LONG TERM...(SATURDAY THROUGH MONDAY)... BY THE WEEKEND THE NORTHWEST FLOW ALOFT FLATTENS AND BECOMES MORE ZONAL...ESPECIALLY IN LATER FORECAST PERIODS. A NEARLY STATIONARY FRONT THAT IS EXPECTED TO LOCATE OVER THE REGION EARLY SATURDAY SHOULD GRADUALLY HEAD NORTH ALLOWING FOR A MORE WARM AND HUMID AIRMASS TO SPREAD OVER THE REGION BY MONDAY. THE THREAT OF AT LEAST DIURNAL THUNDERSTORMS REMAINS. BELLES .AVIATION... 00Z TAF CYCLE VFR CONDITIONS CURRENTLY IN PLACE ACROSS ALL TERMINALS. WEAK FORCING ASSOCIATED WITH DIFLUENT FLOW ALOFT HAS INITIATED SCT CONVECTION ACROSS THE MID-SOUTH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY IMPACT MEM...MKL...AND TUP THIS EVENING INTO THE OVERNIGHT...BUT COVERAGE IS NOT GOING TO BE WIDESPREAD. ADDED VCTS TO MEM FOR THE 1-3Z TIME PERIOD GIVEN CURRENT RADAR TRENDS AND EXPECTED MAINTENANCE OF THIS ACTIVITY. SHOWERS AND THUNDERSTORMS WILL PUSH SOUTH BY EARLY TUESDAY MORNING WITH A RETURN TO VFR CONDITIONS EXPECTED. TVT && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 29, 10:31 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1031 PM CDT MON JUN 29 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1031 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS TONIGHT WILL PRODUCE HEAVY RAIN...WITH A THREAT FOR LOCALIZED FLOODING. THE STRONGEST STORMS MAY PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH THIS WEEK. THERE WILL BE SOME POTENTIAL FOR EPISODES OF STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL. DETAILS REGARDING ANY SEVERE WEATHER AND FLOOD POTENTIAL WILL BE PROVIDED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE UPCOMING WEEK.
In the hours before
Special weather statement, Jun 29, 8:13 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 813 PM CDT MON JUN 29 2015 TNZ088-089-300200- SHELBY TN-FAYETTE TN- 813 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 900 PM CDT FOR... EAST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 812 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER EADS...OR 8 MILES EAST OF BARTLETT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN EAST CENTRAL SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3516 8993 3529 8973 3523 8938 3501 8958 TIME...MOT...LOC 0112Z 289DEG 10KT 3518 8969
Local storm report, Jun 29, 8:20 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL HOLLOW ROCK 36.03N 88.27W
06/29/2015 E1.00 INCH CARROLL TN TRAINED SPOTTER
STORM SPOTTER REPORTS DIME TO QUARTER SIZED HAIL IN
HOLLOW ROCK.
&&
JPMSpecial weather statement, Jun 29, 8:33 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CDT MON JUN 29 2015
TNZ021-022-300215-
CARROLL TN-BENTON TN-
833 PM CDT MON JUN 29 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 PM CDT FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
AT 831 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BRUCETON...OR 10 MILES SOUTHWEST OF
CAMDEN...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THE HEAVY
RAIN MAY CAUSE FLOODING OF CREEKS AND LOW-LYING AREAS. REMEMBER...IF
YOU ENCOUNTER FLOODING...TURN AROUND...DONT DROWN.
PEOPLE IN NORTHEASTERN CARROLL AND SOUTHERN BENTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3586 8794 3584 8796 3582 8797 3582 8799
3603 8848 3615 8827 3614 8821 3612 8821
3613 8819 3608 8796 3603 8800 3600 8800
3598 8802 3596 8802 3594 8800 3594 8793
TIME...MOT...LOC 0131Z 291DEG 19KT 3602 8819Local storm report, Jun 29, 8:51 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL HUNTINGDON 36.01N 88.41W
06/29/2015 E1.00 INCH CARROLL TN PUBLIC
WBBJ VIEWER TWEETED A PICTURE OF QUARTER SIZED HAIL NEAR
HUNTINGDON
&&
JPMSpecial weather statement, Jun 29, 8:55 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 855 PM CDT MON JUN 29 2015 TNZ088-089-300245- SHELBY TN-FAYETTE TN- 855 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 945 PM CDT FOR... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 854 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED NEAR EADS...OR NEAR GERMANTOWN...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3512 8992 3526 8979 3520 8932 3500 8952 TIME...MOT...LOC 0154Z 278DEG 25KT 3514 8972
Special weather statement, Jun 29, 10:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1021 PM CDT MON JUN 29 2015 ARZ036-MSZ001-002-TNZ088-089-300400- CRITTENDEN AR-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN- 1021 PM CDT MON JUN 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1100 PM CDT FOR... SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 1021 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER GERMANTOWN...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN CRITTENDEN...NORTHWESTERN MARSHALL...NORTHERN DE SOTO...SOUTHERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3521 9027 3522 8932 3491 8940 3495 9031 TIME...MOT...LOC 0321Z 302DEG 11KT 3511 8982
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 45 min |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jun 30, 12:24 AM CDT | Special Weather Statement | MEG | Tunica | 51 min |
| Jun 30, 1:43 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 47 min |
| Jun 30, 1:46 AM CDT | Special Weather Statement | MEG | Coahoma | 44 min |
| Jun 30, 1:51 AM CDT | Areal Flood Advisory | MEG | Panola | 114 min |
| Jun 30, 2:23 AM CDT | Special Weather Statement | MEG | Yalobusha | 52 min |
| Jun 30, 2:30 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 45 min |
| Jun 30, 2:51 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 24 min |
| Jun 30, 2:53 AM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie, Yalobusha | 52 min |
| Jun 30, 3:01 AM CDT | Special Weather Statement | MEG | Tishomingo | 14 min |
| Jun 30, 3:14 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| Jun 30, 3:20 AM CDT | Special Weather Statement | MEG | Tallahatchie | 25 min |
| Jun 30, 3:48 AM CDT | Special Weather Statement | MEG | Tallahatchie | 42 min |
| Jun 30, 3:56 AM CDT | Special Weather Statement | MEG | Tishomingo | 49 min |
| Jun 30, 5:29 AM CDT | Special Weather Statement | MEG | Panola | 31 min |
| Jun 30, 6:57 AM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| Jun 30, 7:30 AM CDT | Special Weather Statement | MEG | Pontotoc | 30 min |
| Jun 30, 7:52 AM CDT | Special Weather Statement | MEG | Chickasaw, Pontotoc | 53 min |
| Jun 30, 8:14 AM CDT | Special Weather Statement | MEG | Monroe | 61 min |
| Jun 30, 8:42 AM CDT | Special Weather Statement | MEG | Chickasaw | 48 min |
| Jun 30, 9:17 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 43 min |
| Jun 29, 7:20 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 40 min |
| Jun 29, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 40 min |
| Jun 29, 7:36 PM CDT | Special Weather Statement | MEG | Benton | 39 min |
| Jun 29, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 48 min |
| Jun 29, 8:13 PM CDT | Special Weather Statement | MEG | Fayette | 47 min |
| Jun 29, 8:33 PM CDT | Special Weather Statement | MEG | Benton | 42 min |
| Jun 29, 8:55 PM CDT | Special Weather Statement | MEG | Fayette | 50 min |
| Jun 29, 9:08 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry | 3 hr |
| Jun 29, 9:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 42 min |
| Jun 29, 10:08 PM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 3 hr |
| Jun 29, 10:21 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 39 min |
| Jun 29, 11:30 PM CDT | Special Weather Statement | MEG | Lee | 45 min |
| Jun 30, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 46 min |
| Jun 30, 12:56 AM CDT | Flash Flood Warning | MEG | Lee, Phillips | 3 hr |
| Jun 30, 1:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.